MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: paraesophageal hernia repair.The rep was not present for the case.In the middle of the case, the surgeon went to squeeze the handle and the hinge broke and came out of the shaft.It is unknown what type of tissue was being grasped when the breakage occurred.A new grasper was opened to complete the case.There was no patient injury.The device is available to be returned.Intervention: opened another grasper to complete case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed that the hinge of the device broke.Engineering disassembled the unit and observed that the internal components of the device were damaged.Based on the condition of the returned unit, the internal components of the device were damaged by the force applied to the jaws during use.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: paraesophageal hernia repair.The rep was not present for the case.In the middle of the case, the surgeon went to squeeze the handle and the hinge broke and came out of the shaft.It is unknown what type of tissue was being grasped when the breakage occurred.A new grasper was opened to complete the case.There was no patient injury.The device is available to be returned.Additional information received via email on 02jul2020 from [name], applied medical account mgr " it happened while he was grasping the stomach".Photo provided.Intervention: opened another grasper to complete case.Patient status: no patient injury.

Brand Name
C4120, 38CM LATIS GRASPER CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10221510
Report Number2027111-2020-00493
Device Sequence Number16745194
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)230303(30)01(10)1381848
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberC4120
Device Catalogue Number101473343
Device Lot Number1381848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1